• search hit 31 of 31
Back to Result List

Diffusion of finite-size particles in two-dimensional channels with random wall configurations

  • Diffusion of chemicals or tracer molecules through complex systems containing irregularly shaped channels is important in many applications. Most theoretical studies based on the famed Fick–Jacobs equation focus on the idealised case of infinitely small particles and reflecting boundaries. In this study we use numerical simulations to consider the transport of finite-size particles through asymmetrical two-dimensional channels. Additionally, we examine transient binding of the molecules to the channel walls by applying sticky boundary conditions. We consider an ensemble of particles diffusing in independent channels, which are characterised by common structural parameters. We compare our results for the long-time effective diffusion coefficient with a recent theoretical formula obtained by Dagdug and Pineda [J. Chem. Phys., 2012, 137, 024107].

Export metadata

Additional Services

Share in Twitter Search Google Scholar Statistics
Metadaten
Author:Maximilian Bauer, Aljaž Godec, Ralf MetzlerORCiDGND
DOI:https://doi.org/10.1039/C3CP55160A
ISSN:1463-9084 (online)
ISSN:1463-9076 (print)
Parent Title (English):Physical chemistry, chemical physics : PCCP ; a journal of European chemical societies
Publisher:RSC Publications
Place of publication:Cambridge
Document Type:Article
Language:English
Date of first Publication:2014/02/06
Year of Completion:2014
Publishing Institution:Universität Potsdam
Release Date:2015/04/28
Tag:anomalous diffusion; coefficient; fractional dynamics; nonergodicity; transport
Volume:16
Issue:13
First Page:6118
Last Page:6128
Organizational units:Mathematisch-Naturwissenschaftliche Fakultät / Institut für Physik und Astronomie
Dewey Decimal Classification:5 Naturwissenschaften und Mathematik / 53 Physik / 530 Physik
Peer Review:Referiert
Publication Way:Open Access
Grantor:RSC
Licence (English):License LogoCreative Commons - Attribution 3.0 unported
Notes extern:Zweitveröffentlichung in der Schriftenreihe Postprints der Universität Potsdam : Mathematisch-Naturwissenschaftliche Reihe ; 177